advertisement
Question
Posted by: landi | 2006/04/06

Irregular period after birth/contraception

Hi doc,

I gave birth on 31-01-2006 to my 2nd baby. On 14-03-2006 at my 6 week visit to the baby clinic I asked about contraception. I opted for the injection (Depo) on this same day. My period started on 27-03-2006 and up to today 6-04-2006 (11 days later) I still have a period. I am married. Never been on any contraceptive ever before. Is this normal? What medication can I take to stop the bleeding?

Regards.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is normal to have irregular bleeding when starting Depo. I would suggest that you sit tight for a while longer. Taking any medication now will just mix up your cycle.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: sue | 2006/04/07

The injection can have lots of nasty side effects - excessive bleeding is one, very heavy priods, no periods at all, terrible cramping during your periods etc.
The pill has less side effects and is better for you long term.

Reply to sue

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement